Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 2, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 2, 2009, 3:43 AM PST for Eureka County, Lander County, White Pine County, Nevada. It took effect at Mar 2, 2009, 11:00 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2009, 3:43 AM PST (11:43 UTC)
- In effect from
- Mar 2, 2009, 11:00 AM PST
- Expired
- Mar 2, 2009, 7:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 11.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 100 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 021143 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 343 AM PST MON MAR 2 2009 ...GUSTY WINDS ACROSS CENTRAL NEVADA THIS AFTERNOON... .WINDS ACROSS CENTRAL NEVADA WILL BE GUSTY THIS AFTERNOON THANKS TO A STORM SYSTEM LOCATED IN THE EASTERN PACIFIC. NVZ013-035-037-022345- /O.NEW.KLKN.WI.Y.0002.090302T1900Z-090303T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 343 AM PST MON MAR 2 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR SOUTHERN LANDER COUNTY...SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY...AND NORTHERN NYE COUNTY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PST THIS EVENING. A STORM SYSTEM IN THE EASTERN PACIFIC WILL CAUSE SOME STRONG WINDS TO MOVE OVER THE REGION TODAY. WHILE INITIALLY LOCATED ABOVE THE SURFACE...WARMTH FROM THE SUN WILL CAUSE THE STRONGER WIND GUSTS TO REACH THE SURFACE THIS AFTERNOON. IN MOST VALLEYS OF CENTRAL NEVADA...WIND GUSTS WILL REACH AROUND 45 MPH...THOUGH GUSTS UP TO 55 MPH ARE POSSIBLE IN THE HIGHER PASSES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...OR WIND GUSTS OF 45 MPH OR GREATER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RCM/REA
2 follow-up statements
000 WWUS75 KLKN 022304 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 304 PM PST MON MAR 2 2009 NVZ013-035-037-030300- /O.CON.KLKN.WI.Y.0002.000000T0000Z-090303T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 304 PM PST MON MAR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. A STORM SYSTEM IN THE EASTERN PACIFIC WILL CAUSE STRONG WINDS TO CONTINUE OVER CENTRAL NEVADA THROUGH THIS EVENING. WINDS WILL CONTINUE TO GUST BETWEEN 45 AND 50 MPH IN MANY LOCATIONS...WITH GUSTS UP TO 55 MPH IN SOME HIGHER PASSES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR WIND GUSTS OF 45 MPH OR GREATER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JM
000 WWUS75 KLKN 030234 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 634 PM PST MON MAR 2 2009 NVZ013-035-037-030345- /O.EXP.KLKN.WI.Y.0002.000000T0000Z-090303T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 634 PM PST MON MAR 2 2009 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. WINDS HAVE DECREASED ACROSS THE ADVISORY AREA THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN STILL BE EXPECTED THROUGH THE REMAINDER OF THE EVENING BEFORE DECREASING TO 10 TO 20 MPH. $$ JMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 1, 2:59 PM PST, 12 hours 44 minutes earlier.
Area forecast discussion, Mar 1, 2:59 PM PST, 12 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 259 PM PST SUN MAR 1 2009 .SYNOPSIS...A STORM SYSTEM OFF THE PACIFIC COAST WILL BRING MILD AND BREEZY WEATHER TO NEVADA THROUGH TUESDAY. SPOTTY SHOWERS WILL AFFECT THE AREA. A COLD FRONT WILL MOVE THROUGH BY EARLY WEDNESDAY...RESULTING IN COLDER WEATHER WITH SNOW SHOWERS FROM WEDNESDAY THROUGH THE REST OF THE WEEK. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. WINDS EXPECTED TO DECOUPLE THIS EVENING...THEN INCREASE AGAIN MONDAY MORNING AS AN 140 KT 300MB JET MOVES INTO WESTERN NEVADA. THEREFORE...UPPER LEVEL WINDS INCREASE OVER CWA OVERNIGHT INTO TUESDAY. BEST AREA FOR WIND ADVISORY TUESDAY WILL BE WHITE PINE AND NORTHERN NYE COUNTIES WITH GUSTS UP T0 55 MPH POSSIBLE. WINDS SHOULD BE STRONG ALOFT OVER WESTERN HUMBOLDT COUNTY...BUT ATTM LIGHT PCPN AND CLOUD COVER SHOULD KEEP WINDS AT SURFACE BELOW ADVISORY CRITERIA. SEVERAL EMBEDDED VORT LOBES IN H5 SOUTHWEST FLOW MONDAY THROUGH TUESDAY NIGHT FOR SPOTTY PCPN. WILL KEEP QPF AMOUNTS LOW DUE TO DOWNSLOPING EFFECTS. AIRMASS RELATIVELY UNSTABLE ACROSS NORTHERN NV TUESDAY FOR ISOLATED TSTMS...HOWEVER STRONG WINDS ALOFT MAY SHEAR TSTMS APART. COLD FRONT MOVES THROUGH CWA WEDNESDAY FOR SIGNIFICANT COOLING. EXPECT MAIN PCPN IN THE FORM OF SNOW AND ALONG THE FRONT. WINDS WILL BE GUSTY ON WEDNESDAY AHEAD AND BEHIND THE COLD FRONT DUE TO INITIALLY THE JET...THEN THE SFC PRESSURE GRADIENT. JH .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY. MODELS IN AGREEMENT THAT A COLD FRONT WILL COMPLETE ITS TREK THROUGH THE REGION WEDNESDAY NIGHT WITH SOME LIGHT SNOW LINGERING ACROSS CENTRAL AND EASTERN PORTIONS OF THE CWA. BEHIND THE FRONT...ACROSS NW NV...SNOW SHOWERS WILL BE ISOLATED AT BEST. STARTING THURSDAY AND CONTINUING INTO NEXT WEEKEND...A LOT OF UNCERTAINTY DEVELOPS IN THE FORECAST AS THE MEDIUM RANGE MODELS...ESPECIALLY THE GFS AND THE EC...ARE AT ODDS WITH EACH OTHER LATE IN THE WEEK. BY 12Z THURS...THE EC HAS A POTENT CLOSED LOW SITUATED OVER 38N 130W....WITH A WEAK DEFORMATION ZONE SITUATED OVER EAST-CENTRAL NV. AT THE SAME TIME...THE GFS HAS A WEAKER CLOSED LOW SITUATED AT ABOUT THE SAME LATITUDE BUT CLOSER TO THE COAST. BOTH MODELS INDICATE THE POSSIBILITY OF LINGER SHOWERS ACROSS THE CWA ON THURSDAY...SO LEFT CHANCE POPS IN THE FORECAST. FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT THOUGH...THE EC HAS THE POTENT CLOSED LOW CONTINUING TO RETROGRADE TOWARD THE SSW...WHILE THE GFS OPENS UP ITS WEAK CLOSED LOW AND MOVES IT EAST WHERE IT INTERCEPTS A COLD TROUGH DIVING SOUTH OUT OF THE PAC NW ON FRIDAY AND BOTH SLIDE QUICKLY EAST OF OUR REGION INTO EARLY SATURDAY. HERES WHERE A MAJOR FORECASTING CHALLENGE ARISES. IF THE EC IS RIGHT THEN DRY CONDITIONS WILL PREVAIL ACROSS OUR FORECAST AREA THURSDAY NIGHT THROUGH SATURDAY NIGHT BEFORE THE POTENT CLOSED LOW FINALLY MOVES EAST AND BRINGS A CHANCE OF PRECIP ON SUNDAY. IF THE GFS IS RIGHT THEN A CHANCE OF PRECIP WOULD CONTINUE ACROSS THE REGION THROUGH FRIDAY NIGHT...ESPECIALLY NORTHERN NV...BEFORE DRY WEATHER RETURNED ON SATURDAY AND THEN THE NEXT NORTHERN BRANCH TROUGH AFFECTED NORTHERN NV LATE SUNDAY. TO MAKE MATTERS WORSE...THE CANADIAN AND THE GFS ENSEMBLE MEAN ARE SOMEWHERE IN THE MIDDLE OF THE OPERATIONAL GFS AND THE EC WHICH MAKES IT TOUGH TO CHOOSE A SIDE. HAVING SAID THAT...THE EC SEEMS TO BE ON TO SOMETHING AS THE GFS AND THE OTHER MODELS/ENSEMBLES ARE STARTING TO LEAN TOWARD THE EC IDEA OF A STRONGER CLOSED LOW OFF THE COAST AT THE END OF THE COMING WEEK. SO TO COMPROMISE BETWEEN THE MODELS...STARTED TRENDING TOWARD THE EC SOLUTION AND LOWERED POPS THURSDAY NIGHT THROUGH SATURDAY. BUT JUST IN CASE THE EC IS TO FAR WEST WITH THE CUTOFF LOW AS MANY OF THE GFS ENSEMBLE MEMBERS SUGGEST...STILL LEFT IN SLIGHT CHANCE POPS ACROSS MUCH OF THE CWA DURING THIS TIME. HOPEFULLY THE MODELS WILL HAVE A BETTER HANDLE ON THINGS OVER THE NEXT DAY OR TWO AND THE FORECAST CAN BE DEFINITIVELY TRENDED IN ONE DIRECTION. && .AVIATION...A STORM SYSTEM ALONG THE WEST COAST WILL BRING A CHANCE OF LIGHT RAIN TO KWCM THIS EVENING. ALL OTHER TERMINALS WILL REMAIN DRY TONIGHT. ON MONDAY...THE STORM SYSTEM WILL CONTINUE TO PUSH EAST AND SCATTERED SHOWERS WILL BE POSSIBLE ACROSS ALL OF NORTHERN AND CENTRAL NV. THE ATMOSPHERE WILL EVEN BE UNSTABLE ENOUGH TO SUPPORT THE POSSIBILITY OF AN ISOLATED THUNDERSTORM AT KWMC MONDAY AFTERNOON. EXPECTING VFR CONDITIONS TO CONTINUE AT ALL TAF SITES THROUGH MONDAY MORNING. LOCAL MVFR CONDITIONS WILL DEVELOP IN SCATTERED SHOWERS MONDAY AFTERNOON. WINDS WILL CONTINUE TO GUST BETWEEN 30-35 MPH AT KTPH AND KELY THROUGH SUNSET. WINDS WILL PICK UP AGAIN MONDAY AT KTPH AND KELY...GUSTING TO 45 MPH MONDAY AFTERNOON. && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 87/99
Hazardous weather outlook, Mar 1, 3:32 PM PST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 332 PM PST SUN MAR 1 2009 NVZ013-030>037-021300- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 332 PM PST SUN MAR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TONIGHT. SOUTHWESTERLY WINDS WILL INCREASE OVER THE HIGHER ELEVATIONS OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STORM SYSTEM APPROACHES FROM THE WEST EARLY THIS WEEK ALLOWING SOUTHWEST WINDS TO INCREASE ACROSS THE REGION. THOUGH PRIMARILY IN THE HIGHER TERRAIN...THESE GUSTY WINDS MAY AFFECT VALLEY LOCATIONS EACH AFTERNOON WITH GUSTS TO NEAR 45 MPH AT TIMES THROUGH TUESDAY. A COLD FRONT WILL MOVE INTO THE AREA WEDNESDAY BRINGING IN COLDER TEMPERATURES AND SNOW SHOWERS. UNSETTLED WEATHER WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JH
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.